It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-08-2006, 05:54 PM   #1
Inactive
(male)
 
Join Date: Jan 2006
Posts: 20
upnip HB User
3 doses into Lexapro..

10mg

I have not yet begun to feel relieved, but I realize that the manufacturer says it will take at least 1-2 weeks. My concern is that immediately after taking the first few doses, I swear that my vision seems off. Not very blurry, but just not very sharp; I feel like I am having a hard time focusing my eyes for any length of time.
Feeling nervous about this medication, like if this side effect has popped up now, then as I take more doses, everything else is going to go to hell like sexual fuction or head aches.
What are people's experience with Lexapro?

 
Old 12-10-2006, 06:22 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: 3 doses into Lexapro..

Most antidepressants take between four to six weeks before the true effect is felt. You might feel a little bit at the one to two but it will be nowhere near the full effect.

trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Sponsors Lightbulb
   
Old 12-10-2006, 06:39 PM   #3
Senior Member
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 207
sunshine0806 HB User
Re: 3 doses into Lexapro..

My vision is blurrier at night. When I'm watching TV or looking at a digital clock, it's really hard to focus. I thought it was just my contacts, but there doesn't seem to be a problem with them. Guess it could be the Lexapro - I didn't notice a vision problem until I started taking it.

Lexapro is known for having few side effects. I actually noticed I have a HIGHER sex drive and more energy on Lexapro. I started taking 10mg in October, have been taking 15mg for three weeks. I noticed an increase in appetite and a slight weight gain when I went to 15mg. My doctor wants me to go up to 20mg, but I think that may be too much. It was only when I tried taking 20mg yesterday that I had the medicine head that a lot of people have with AD's. Other than some initial tiredness and the things above I mentioned, I really haven't had any problems with Lexapro. 20mg is considered to be a high dose - I guess that it is best for people that have depression coupled with anxiety. I want to go back to 15mg (though my doctor will have a cow) and stay there because I was doing well and didn't have many side effects.

 
Old 12-10-2006, 07:44 PM   #4
Inactive
(male)
 
Join Date: Jan 2006
Posts: 20
upnip HB User
Re: 3 doses into Lexapro..

will the side effects increase as the anti-depressant effect increases? Or should I have a pretty good idea the first week if I am going to have problems throughout the course or not? what do you think

 
Old 12-11-2006, 09:36 AM   #5
Senior Member
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 207
sunshine0806 HB User
Re: 3 doses into Lexapro..

--------------------------------------------------------------------------------

will the side effects increase as the anti-depressant effect increases?

In my experience, no. I've stopped gaining weight after I put on 5 lbs., and my appetite hasn't increased further. The blurriness hasn't gotten worse. I've gone from having a huge appetite all day to having a normal appetite during the day and a huge one in the evening. I am about 2 1/2 weeks into the 15mg dose. I also experienced some forgetfullness and mild confusion on and off in late November, but it subsided. My doctor thinks that that's more likely the depression than the AD, though. I don't know if more side effects are to come, or I'll have an increase in my existing side effects (the appetite change, blurriness and increased energy/sex drive are really my only ones). From what I've read, it can take weeks for your body to fully adjust to the medicine.

 
Old 12-12-2006, 06:55 AM   #6
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 193
trucky HB User
Re: 3 doses into Lexapro..

Tell me about it! I started Lexapro 2 days ago @10 mgs and I'm liteheaded, trembling, but better alertness and energy during the day. BUT: during the nite I wake up with no mental control, wavy shoulder muscles, exploding ears, flushed, unable to maintain balance, and super confused.

Every time I went back to sleep it would happen again. I have suffered from nite episodes since 1995 when I was put on Prozac--then, thru the years, Effexor (went to the ER), wellbutrin, Zoloft, Celexa, and Cymbalta.

I know these meds take time, but the reason I had to quit them before was I have to drive, I have to think, I have to stand up, I have to remember things. My doc won't Rx any antianxiety meds like the benzos, and when I combine Lexapro with Buspar, as she suggested, I'm up all nite with palpitations. I am going to dutifully take the Lexapro again this morning, and have appt with doc tomorrow--if I can drive there.

PLEASE--I need direction on this, and I trust those who have been there done that, NOT statistics. Thanks! ~T

 
Old 12-12-2006, 10:24 AM   #7
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: 3 doses into Lexapro..

[QUOTE=trucky] I started Lexapro 2 days ago @10 mgs and I'm liteheaded, trembling, but better alertness and energy during the day. BUT: during the nite I wake up with no mental control, wavy shoulder muscles, exploding ears, flushed, unable to maintain balance, and super confused.

Every time I went back to sleep it would happen again. I have suffered from nite episodes since 1995 when I was put on Prozac--then, thru the years, Effexor (went to the ER), wellbutrin, Zoloft, Celexa, and Cymbalta.

I know these meds take time, but the reason I had to quit them before was I have to drive, I have to think, I have to stand up, I have to remember things. My doc won't Rx any antianxiety meds like the benzos, and when I combine Lexapro with Buspar, as she suggested, I'm up all nite with palpitations. I am going to dutifully take the Lexapro again this morning, and have appt with doc tomorrow--if I can drive there.


I had too many side effects with Lexapro. I was put on Elavil years ago for sleep. It helps me but not as an anti depressant.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
On lexapro for 3 weeks now Strawberry.hill Bipolar Disorder 7 06-22-2006 03:09 PM
Splitting Lexapro doses... sarah5432 Anxiety 1 12-14-2005 08:48 AM
Had anybody else taken their Topamax doses only at night?? NathanF41 Headaches & Migraines 4 08-14-2005 12:43 PM
skipped lexapro doses help! lalalalovely41 Anxiety 1 07-26-2005 01:09 PM
from Cymbalta to Lexapro... question about antidepressants NickName Fibromyalgia 12 05-21-2005 03:08 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:09 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!